Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 45, NWS Charleston, SC

July 3, 2001Candler County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 3, 2001, 5:25 PM EDT for Candler County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 3, 2001, 5:25 PM EDT (21:25 UTC)
Expired
Jul 3, 2001, 6:15 PM EDT
In force
50 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Candler County, GA

The radar

The Charleston,SC radar (KCLX), 101 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 5:35 PM EDTThunderstorm Wind 50 EAline, GAPower lines down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1077 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1077 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 032126
SVRCHS

GAC043-032215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT TUE JUL 3 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  WESTERN CANDLER COUNTY IN SOUTHEAST GEORGIA.

* UNTIL 615 PM EDT.

* AT 525 PM EDT...A SEVERE THUNDERSTORM WAS NEAR ALINE...OR ABOUT 7
  MILES WEST OF METTER...MOVING NORTHEAST AT 10 MPH. STORM SPOTTERS  
REPORTED GOLFBALL SIZE HAIL WITH THIS STORM.

QUARTER TO GOLFBALL SIZE HAIL IS EXPECTED IN THE WARNED AREA.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

$$

LAT...LON 3237 8231 3229 8212 3251 8204 3268 8217

&
WOODWORTH
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:30 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 3, 2:30 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT TUE JUL 3 2001

WEAK SFC BOUNDARY JUST N OF AREA WASHING OUT BUT PROVIDING FOCUS FOR
CLOUDS AND PRECIP ACROSS SOUTHERN NC. BERMUDA HIGH RIDGE AXIS WILL
BUILD OVER AREA TODAY...RIDGE AXIS SHIFTING S OF AREA WED AND THUR
ALLOWING APPROACH OF NEXT CF WHICH WILL PASS ACROSS AREA MIDDAY FRI.
HIGH PRES FROM NW MVS ACROSS AND N OF AREA SAT...BRINGING BEST CHC
OF DRY DAY FOR THE FORESEEABLE FUTURE. BERMUDA HIGH REASSERTS ITSELF
SUN WITH S/SW FLOW AND INCRS IN MOISTURE.

CONTINUED S...THEN SW FLOW WITH ABUNDANT MSTR AND HIGH INSTAB...
ESPECIALLY IN THE AFTERNOON...MEANS CONTINUATION OF AFTN SHOWERS
AND TSTMS THRU FRI. EXPECT ISOLATED RAINFALL AMOUNTS EXCEEDING 3
INCHES IN TSTMS EACH DAY.

CWF...S FLOW TO CONT TONIGHT AS FRONT LIFTS TO THE N. GOOD AGREEMENT
THAT WINDS WILL SHIFT TO SW ON WED AND REMAIN THRU THU AHEAD OF COLD
FRONT. SPEEDS WILL INCRS...NGM APPEARS A BIT STRONG AND WILL LEAN
TOWARD A COMPROMISE BETWEEN ETA AND AVN FOR MARINE WINDS. MAY HAVE
SPEEDS APPROACHING 20 KTS AT THE OFFSHORE FRINGES OF THE MARINE
ZONES LATE ON THU...BUT DO NO PLAN ANY HEADLINES OR FLAGS ON THIS
PKG.

FCSTID = 23
CHS   74  90  74  90 /  30  40  30  40
SAV   74  90  74  90 /  30  40  30  40
CHL   75  91  75  90 /  30  40  30  40
NBC   74  90  74  90 /  30  40  30  40
RBW   72  90  73  90 /  30  40  30  50

.CHS...
GA...NONE.
SC...NONE.

SLB/MJR

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.